Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 127, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 4, 2012, 4:09 PM CDT for Clarke County, Washington County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2012, 4:09 PM CDT (21:09 UTC)
- Expired
- Jul 4, 2012, 4:32 PM CDT
- In force
- 23 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Clarke County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 718 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
537 WUUS54 KMOB 042109 SVRMOB ALC025-129-042215- /O.NEW.KMOB.SV.W.0127.120704T2109Z-120704T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 409 PM CDT WED JUL 4 2012 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CLARKE COUNTY IN SOUTHWEST ALABAMA... NORTHEASTERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA... * UNTIL 515 PM CDT * AT 404 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH WAS LOCATED 9 MILES NORTHWEST OF JACKSON...OR 4 MILES NORTHEAST OF SAINT STEPHENS...AND MOVING SOUTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... SAINT STEPHENS... LEROY... LAT...LON 3138 8812 3162 8828 3172 8798 3156 8787 TIME...MOT...LOC 2109Z 063DEG 8KT 3159 8802 $$
1 follow-up statement
828 WWUS54 KMOB 042132 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 432 PM CDT WED JUL 4 2012 ALC025-129-042142- /O.CAN.KMOB.SV.W.0127.000000T0000Z-120704T2215Z/ WASHINGTON AL-CLARKE AL- 432 PM CDT WED JUL 4 2012 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR WEST CENTRAL CLARKE AND NORTHEASTERN WASHINGTON COUNTIES... AT 431 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR WEST CENTRAL CLARKE AND NORTHEASTERN WASHINGTON COUNTIES HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3138 8812 3162 8828 3172 8798 3156 8787 TIME...MOT...LOC 2132Z 063DEG 8KT 3157 8807 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:08 PM CDT, 1 minute earlier.
Area forecast discussion, Jul 4, 4:08 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 408 PM CDT WED JUL 4 2012 .SHORT TERM [TONIGHT AND TOMORROW]...THUNDERSTORM ACTIVITY WILL SETTLE DOWN AS WE MOVE INTO THE EVENING HOURS AND LOSE OUR SURFACE HEATING. THE UPPER LEVEL DOME OF HIGH PRESSURE WHICH HAS PERSISTED OVER THE REGION CONTINUES BUILDING NORTHWESTWARD PUTTING US ON THE EASTERN PERIPHERY AND EXPOSED TO UPPER LEVEL WAVES PROPAGATING DOWN THE BACKSIDE OF THE HIGH PRESSURE SYSTEM. AN UPPER LEVEL SHORT WAVE TROUGH CURRENTLY DRAPED EAST TO WEST ACROSS NORTHERN GEORGIA AND MISSISSIPPI MOVES SOUTHWARD INTO THE FORECAST AREA TOMORROW AFTERNOON AND TAPS INTO THE HEAT AND INSTABILITY OVERLYING THE REGION GENERATING ANOTHER ROUND OF WIDESPREAD THUNDERSTORM ACTIVITY INTO THE EARLY EVENING HOURS. /08 JW THIS AFTERNOON'S WET MICRO BURST RISK IS HIGH. .LONG TERM [THURSDAY NIGHT THROUGH WEDNESDAY]...ONLY MILD VARIATIONS EXPECTED IN THE WEATHER CONDITIONS AFFECTING THE AREA. HOWEVER, LARGE SCALE CHANGES ARE BEGINNING TO OCCUR IN THE UPPER LEVELS OF THE ATMOSPHERE AS THE LONGWAVE PATTERN SLOWLY RETROGRADES CAUSING THE UPPER LEVEL RIDGE TO CONTINUE TO BUILD NORTHWESTWARD...THEREBY DECREASING THE SUBSIDENCE OVER THE NORTHERN GULF STATES. THE DECREASING SUBSIDENCE WILL AT LEAST LOWER DAYTIME HIGH TEMPERATURES FROM THOSE WE'VE EXPERIENCED RECENTLY. HIGH TEMPERATURES ARE EXPECTED TO TREND MORE TOWARD THE CLIMATOLOGICAL NORM. DAYTIME HIGH TEMPERATURES NEAR THE COAST CLIMB TO AROUND 90 AND INTO THE MID 90S INLAND. AFTERNOON THUNDERSTORMS SHOULD REMAIN THE NORM AS AIR MASS REMAINS CONDITIONALLY UNSTABLE...PRECIPITABLE WATER VALUES OVER THE AREA REMAIN NEAR TWO INCHES...AND MINOR SHORT WAVE TROUGHS CONTINUE TO PROPAGATE THROUGH THE AREA. BY SUNDAY...A BROAD LONGWAVE TROUGH BEGINS TO DEVELOP ALOFT WITH A WEAK FRONTAL BOUNDARY STALLING OUT ACROSS SOUTHERN ALABAMA AND MISSISSIPPI LATE TUESDAY OR WEDNESDAY WHICH MAY SIGNIFICANTLY BOOST AFTERNOON CONVECTION. 08/JW && .AVIATION...(18Z TAF ISSUANCE)...SCATTERED SHRA/TSRA DEVELOPING ALONG AND NEAR THE COAST WILL CREATE LOCALIZED IFR CONDITIONS AND SPREAD INLAND THROUGHOUT THE REMAINDER OF THE AFTERNOON. MORNING SOUNDINGS SUGGEST ATMOSPHERE IS PRIMED FOR STRONG THUNDERSTORM WIND GUSTS TODAY...WITH 25 TO 35 KNOT GUSTS COMMON AND STRONGER STORMS CAPABLE OF PRODUCING GUSTS IN THE 50 KNOT RANGE. THE CONVECTIVE ACTIVITY WILL DISSIPATE THIS EVENING ALLOWING VFR CONDITIONS TO PREVAIL OVERNIGHT. SHRA/TSRA ACTIVITY WILL AGAIN INITIATE LATE THURSDAY MORNING. 08/JW && .MARINE...A SURFACE RIDGE OF HIGH PRESSURE WILL CONTINUE TO STRETCH FROM THE WESTERN ATLANTIC THROUGH THE NORTHERN GULF OF MEXICO THROUGH THIS WEEKEND. A LIGHT TO MODERATE WEST TO SOUTHWEST FLOW WILL PERSIST OVER THE MARINE AREA THROUGH THE REMAINDER OF THE WEEK BEFORE BECOMING MORE SOUTHERLY IN DIRECTION THIS WEEKEND. SEAS WILL GENERALLY RANGE BETWEEN 1 AND 2 FEET THROUGH SUNDAY. WINDS AND WAVES WILL BE LOCALLY HIGHER NEAR ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY. /21 && .FIRE WEATHER...A HOT AND HUMID WEATHER PATTERN WILL PERSIST INTO NEXT WEEK. THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON AND DECREASE IN COVERAGE AND INTENSITY DURING THE EVENING HOURS. DAYTIME HUMIDITIES ARE FORECAST TO REMAIN WELL ABOVE CRITICAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 93 73 91 / 20 60 30 50 PENSACOLA 75 92 75 90 / 20 60 30 50 DESTIN 79 85 78 85 / 20 60 30 50 EVERGREEN 70 96 70 94 / 20 60 30 50 WAYNESBORO 69 96 69 93 / 20 40 30 40 CAMDEN 69 98 70 95 / 20 40 30 40 CRESTVIEW 72 95 72 92 / 20 60 30 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 4, 4:40 AM CDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 440 AM CDT WED JUL 4 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-051100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 440 AM CDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA BY MIDDAY AND LINGER THROUGH THE EARLY EVENING HOURS. STRONG STORMS...PRODUCING FREQUENT TO NEAR CONTINUOUS CLOUD TO GROUND LIGHTNING AND STRONG WIND GUSTS...ARE EXPECTED TODAY. SOME OF THE STORMS WILL ALSO HAVE THE POTENTIAL TO TURN SEVERE...CAPABLE OF PRODUCING LOCALIZED DAMAGING WIND GUSTS. THE STORMS WILL BE SLOW MOVING WHICH MAY RESULT IN LOCALIZED MINOR FLOODING ISSUES... ESPECIALLY IN URBAN AND LOW LYING AREAS. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE BEACHES OF ALABAMA AND NORTHWEST FLORIDA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH EARLY NEXT WEEK. SOME OF THE STORMS WILL BECOME STRONG...PRODUCING FREQUENT LIGHTNING...GUSTY WINDS... AND HEAVY DOWNPOURS. ISOLATED SEVERE STORMS ARE ALSO POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SEVERE STORM SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF DAMAGE TO THE NATIONAL WEATHER SERVICE IN MOBILE. GMZ630-650-655-670-675-051100- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 440 AM CDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER LAND AREAS THIS AFTERNOON. SOME OF THE STORMS MAY THEN MOVE ACROSS THE NEAR SHORE GULF WATERS AND AREA BAYS. THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 30 KNOTS...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL REMAIN A POSSIBILITY FOR THE NEAR SHORE WATERS AND BAYS THROUGH EARLY NEXT WEEK. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS.
In the hours before
Local storm report, Jul 4, 1:39 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
139 PM CDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 3 SW SUMMERDALE 30.46N 87.74W
07/04/2012 BALDWIN AL 911 CALL CENTER
TREES ACROSS COUNTY ROAD 28 AND POWER LINES DOWN JUST
WEST OF COUNTY ROAD 55.
&&
GENEJSpecial weather statement, Jul 4, 1:55 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 155 PM CDT WED JUL 4 2012 FLZ005-006-041930- INLAND OKALOOSA FL-COASTAL OKALOOSA FL- 155 PM CDT WED JUL 4 2012 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...THROUGH 230 PM CDT... AT 150 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST OF NICEVILLE...OR 16 MILES NORTHEAST OF SHALIMAR...AND MOVING WEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... VALPARAISO... NICEVILLE... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 59 AND 67. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
Special weather statement, Jul 4, 2:15 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 215 PM CDT WED JUL 4 2012 MSZ075-078-041945- STONE MS-PERRY MS- 215 PM CDT WED JUL 4 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN STONE AND SOUTHWESTERN PERRY COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 245 PM CDT... AT 213 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST OF WIGGINS...OR 12 MILES NORTHEAST OF PERKINSTON...AND MOVING WEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... WIGGINS... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
Special weather statement, Jul 4, 2:27 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 227 PM CDT WED JUL 4 2012 ALZ062-064-042000- UPPER BALDWIN AL-LOWER BALDWIN AL- 227 PM CDT WED JUL 4 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...THROUGH 300 PM CDT... AT 222 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF BAY MINETTE...OR 6 MILES NORTH OF STAPLETON...AND MOVING SOUTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... STAPLETON... SPANISH FORT... BAY MINETTE... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
Special weather statement, Jul 4, 3:23 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 323 PM CDT WED JUL 4 2012 ALZ052-MSZ067-076-042100- WASHINGTON AL-WAYNE MS-GREENE MS- 323 PM CDT WED JUL 4 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAYNE AND NORTHERN GREENE COUNTIES IN SOUTHEAST MISSISSIPPI...WESTERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...THROUGH 400 PM CDT... AT 317 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 17 MILES SOUTH OF WAYNESBORO...OR 5 MILES WEST OF STATE LINE...AND MOVING SOUTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... STATE LINE... BUCKATUNNA... FRUITDALE... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
Special weather statement, Jul 4, 3:45 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 345 PM CDT WED JUL 4 2012 ALZ053-054-042115- WILCOX AL-CLARKE AL- 345 PM CDT WED JUL 4 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WILCOX AND EASTERN CLARKE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 415 PM CDT... AT 341 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST OF GROVE HILL...OR 4 MILES EAST OF FULTON...AND MOVING SOUTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... FULTON... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 10:21 AM CDT | Special Marine Warning | MOB | 63 min | |
| Jul 4, 12:15 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 60 min |
| Jul 4, 1:04 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 43 min |
| Jul 4, 3:50 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 25 min |
| Jul 4, 4:03 PM CDT | Special Marine Warning | MOB | 42 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.